MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942812500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the renal artery.A 5.00 x 12mm synergy megatron drug-eluting stent was advanced for treatment.However, it was noted that the device broke in two pieces.The device was removed together with the guide catheter with no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: a synergy megatron mr us 5.00 x 12mm stent delivery system (sds) catheter was returned to the complaint investigation site (cis).Visual, tactile and microscopic analysis and functional testing was performed on the device.No issues identified with the hypotube shaft.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion identified a break in the midshaft approximately 35cm from the distal tip and stretching of the distal shaft at the port exchange.A microscopic inspection noted that the inner lumen was bunched 5.8cm from the distal tip.Microscopic analysis found blood inside the balloon.There was no stent attached to the device and the detached stent was not returned for analysis.Bumper tip showed no signs of distal tip damage.Functional testing identified traces of blood inside the balloon however it was not possible to inflate the balloon due to the extent of the damage.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20657324
Report Number2124215-2024-70779
Device Sequence Number7914365
Product Code NIQ
UDI-Device Identifier08714729985600
UDI-Public08714729985600
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model NumberH7493942812500
Device Catalogue NumberH7493942812500
Device Lot Number0032097267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown